MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. CONSULT HCG DIPSTICK TEST; VISUAL, PREGNANCY HCG, PRESCRIPTION USE

ALERE SAN DIEGO, INC. CONSULT HCG DIPSTICK TEST; VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Model Number FHC-101
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported receiving several false positive results while using the consult hcg urine tests on four different patients.On (b)(6) 2024, the customer indicated one patient received false positive hcg results on that day and three patients received false positive results one month prior.It was reported that all patients had confirmatory testing performed which yielded negative hcg results.The customer indicated the most recent patient from (b)(6) 2024 provided a fresh urine sample, the results were read at 5 minutes and 3 positive hcg results were observed.Technical services advised per the package insert, read the result at 3-4 minutes.Do not interpret results after the appropriate read time.No adverse events were reported, therefore this event is not considered reportable.It is currently unclear if this read time deviation applies to the 3 patients from the month prior, therefore 3 mdrs will be conservatively filed.See mdr 2027969-2025-00008 and 2027969-2025-00010 regarding the false positive results from patient 1 and 3 respectively.
 
Additional Manufacturer Narrative
B3 - date of event: was not provided.The customer indicated in (b)(6) 2024 that the event occurred last month.Investigation conclusion: retained devices from the reported lot number were tested with hcg-negative clinical urine samples.The results were read at 3 and 4 minutes and all devices yielded valid negative results.No false positive results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.Case details indicate several of the tests results were read at 5 minutes.It is unclear if the results of all tests were read at 5 minutes.According to package insert, "read the result at 3-4 minutes.Do not interpret results after the appropriate read time." a definitive root cause could not be determined from the available information as the reported issue was not replicated during retention testing and it is not clear if the observed deviation occurred every time.Complaints are tracked and trended on a monthly basis.Per the package insert: - note: a sample hcg concentration below the cut-off level of this test might result in a weak line appearing in the test region (t) after an extended period of time.A line in the test region (t) seen after the read time could be indicative of a low hcg level in the sample.If such results are seen, it is recommended that the test be repeated with a new sample in 48-72 hours or that an alternate confirmation method is used.- very low levels of hcg (less than 50 miu/ml) are present in urine specimen shortly after implantation.However, because a significant number of first trimester pregnancies terminate for natural reasons, a test result that is weakly positive should be confirmed by retesting with a first morning urine specimen collected 48 hours later.- a number of conditions other than pregnancy, including trophoblastic disease and certain non-trophoblastic neoplasms including testicular tumors, prostate cancer, breast cancer, and lung cancer, cause elevated levels of hcg.Therefore, the presence of hcg in urine specimen should not be used to diagnose pregnancy unless these conditions have been ruled out.- this test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.

Brand Name
CONSULT HCG DIPSTICK TEST
Common Device Name
VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9942 mesa rim rd
san diego CA 92121
Manufacturer Contact
monika burrell
9942 mesa rim rd
san diego, CA 92121
8588052506
MDR Report Key21107675
Report Number2027969-2025-00009
Device Sequence Number20871314
Product Code JHI
UDI-Device Identifier20612479202751
UDI-Public(01)20612479202751(17)260306(10)0000849013
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K993203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2026
Device Model NumberFHC-101
Device Catalogue Number5000
Device Lot Number0000849013
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Initial Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale